MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 200CC CLOSED WOUND SUCTION SILICONE EVACUATOR FOR USE WITH ALL BARD CLOSED WOUND; SUCTION EVACUATOR

C.R. BARD, INC. (COVINGTON) -1018233 200CC CLOSED WOUND SUCTION SILICONE EVACUATOR FOR USE WITH ALL BARD CLOSED WOUND; SUCTION EVACUATOR
Catalog Number 0071200
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that it was difficult to apply the negative pressure.
 
Additional Manufacturer Narrative
The reported event was unconfirmed since the reported failure could not be reproduced.Visual evaluation of the returned sample noted one opened (no original packaging present), 200cc silicone bulb evacuator with clamp.Visual inspection of the sample noted no obvious visible defects.The inlet valve was closed tightly and the bulb body was depressed.Negative pressure was created and the bulb was able to suction 200cc methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) with no leaks or other issues.This is within specification per inspection procedure, which states, "parts shall be free of any cuts or tears." the lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿indications for use: wound drains are used to remove exudates from wound sites.A.Drain placement for 100cc, 200cc, and 400cc silicone evacuators 1.Place wound drain(s) within critical fluid collection areas.2.Draw non-perforated section of wound drain through skin until drain indicator mark appears at the skin surface.3.Attach non-perforated section of drain directly to evacuator inlet port.4.200cc and 400cc silicone evacuators: when using 2 silicone drains with one evacuator, clip sealed inlet port and attach second drain.B.Drain placement for all other evacuators 1.Place wound drain(s) within critical fluid collection areas.2.Draw non-perforated section of wound drain through skin until drain indicator mark appears at the skin surface.3.Attach non-perforated section of drain either to y-connector or directly to evacuator inlet port.4.With two silicone drains, attach blue adaptors to drains and y-connector, and attach y-connector to inlet port.Note: for 1/8¿ (3.2 mm) round drain, y-connector or enclosed 1/8¿ (3.2 mm) drain adapter must be used to connect to evacuator.Caution: do not puncture or perforate drain.C.With silicone round double drain 1.See instructions with drain.D.Attaching to auxiliary suction 1.Connect suction tube to empty port using a stepped 5-in-1 connector.2.During auxiliary suction, evacuator will deflate and exudate will flow through evacuator into suction tube.E.To establish suction 1.Open empty port.2.Squeeze evacuator.3.Close empty port.Note: reflux of fluid to the patient is minimized during reactivation by an anti-reflux valve in inlet port.F.To empty container 1.Open empty port over collection basin.2.Squeeze evacuator to empty.G.To re-establish suction 1.Repeat step ¿e¿ above.H.To read fluid volume 1.Invert unit.2.Open empty port to release vacuum.3.Read and record approximate volume.4.Empty and reactivate evacuator" h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that it was difficult to apply the negative pressure.

Brand Name
200CC CLOSED WOUND SUCTION SILICONE EVACUATOR FOR USE WITH ALL BARD CLOSED WOUND
Common Device Name
SUCTION EVACUATOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10002011
Report Number1018233-2020-02855
Device Sequence Number2784919
Product Code GCY
UDI-Device Identifier00801741049637
UDI-Public(01)00801741049637
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0071200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2020
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1